Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 104, NWS Morristown, TN

June 30, 2015McMinn County, Meigs County, Rhea County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 30, 2015, 1:36 PM EDT for McMinn County, Meigs County, Rhea County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2015, 1:36 PM EDT (17:36 UTC)
Expired
Jun 30, 2015, 2:30 PM EDT
In force
54 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McMinn County, TN, Meigs County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 135 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1010 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:15 PM EDT, 21 minutes earlier.

Area forecast discussion, Jun 30, 1:15 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
115 PM EDT TUE JUN 30 2015

.AVIATION...UPPER TROUGH IN PLACE OVER THE REGION WITH THE AIR MASS
BECOMING AT LEAST MODERATELY UNSTABLE THIS AFTERNOON.  LOW LEVEL
MOISTURE INCREASING AND CAPE VALUES WILL BE GREATER THE 2000J/KG.
ALL THIS WILL AID THUNDERSTORM DEVELOPMENT TODAY.  STRONG TO
POTENITALLY SEVERE STORMS CAN BE EXPECTED WITH DAMAGING
WINDS...LARGE HAIL AND HEAVY RAINFALL THE MAIN THREAT.  BEST TIMING
FOR THUNRDERSTORMS WILL BE BETWEN 21Z AND 00Z....BUT SOME SCATTERED
CONVECTION SHOULD LINGER INTO THE EVENING. OVERNIGHT...CONVECTION
SHOULD BE ISOLATED WITH LIMITED COVERAGE AND WILL NOT MENTION IN
TAFS FOR NOW.  ADDITIONAL CONVECTION IS EXPECTED ON WEDNESDAY BUT
GENERALY AFTER 18Z.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB
Hazardous weather outlook, Jun 30, 3:29 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
329 AM EDT TUE JUN 30 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-010730-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
329 AM EDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. THERE
IS A POTENTIAL FOR A FEW SEVERE STORMS...WITH LARGE HAIL AND
DAMAGNING WIND GUSTS POSSIBLE. HEAVY RAIN AND FREQUENT LIGHTNING
CAN BE EXPECTED WITH MOST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AN UPPER TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE EASTERN
UNITED STATES FOR MUCH OF THE WEEK. SEVERAL ROUNDS OF DISTURBANCES
MOVING AROUND THE TROUGH WILL BRING SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS EACH DAY...ESPECIALLY DURING THE AFTERNOON AND
EVENING HOURS.

A CHANCE OF STRONG TO SEVERE THUNDERSTORMS EXISTS EACH DAY...WITH
THE MAIN CONCERN BEING STRONG DOWNBURSTS WINDS...TORRENTIAL
RAINS...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING IS
POSSIBLE...WITH THE GREATEST RISK OF FLOODING EXPECTED TO BE
WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM THIS AFTERNOON
THROUGH THURSDAY.

In the hours before

Special weather statement, Jun 30, 9:12 AM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
912 AM EDT TUE JUN 30 2015

TNZ099-301400-
HAMILTON-
912 AM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HAMILTON COUNTY...

AT 911 AM EDT...A STRONG THUNDERSTORM WAS OVER RIDGESIDE...OR NEAR
CHATTANOOGA...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...SODDY-DAISY...SIGNAL MOUNTAIN...ROSSVILLE...WALDEN...
LAKESITE...RIDGESIDE...HARRISON...FAIRMOUNT...RED BANK...
COLLEGEDALE...LOOKOUT MOUNTAIN...APISON...OOLTEWAH...MIDDLE VALLEY...
EAST BRAINERD...EAST RIDGE...HARRISON BAY S.P. AND FALLING WATER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3501 8542 3504 8541 3504 8539 3507 8536
      3509 8536 3511 8539 3515 8539 3518 8536
      3526 8508 3515 8502 3513 8503 3508 8500
      3504 8500 3502 8496 3499 8498 3498 8545
TIME...MOT...LOC 1311Z 257DEG 22KT 3502 8524

MJB
Special weather statement, Jun 30, 9:48 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
948 AM EDT TUE JUN 30 2015

TNZ100-301415-
BRADLEY-
948 AM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BRADLEY COUNTY...

AT 947 AM EDT...A STRONG THUNDERSTORM WAS NEAR WILDWOOD LAKE...OR 10
MILES SOUTH OF CLEVELAND...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTH CLEVELAND...WILDWOOD LAKE...FLINT SPRINGS...WATERVILLE...GAP
SPRINGS...RED CLAY S.P....MCDONALD AND APISON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3499 8498 3502 8496 3504 8500 3506 8499
      3506 8500 3508 8500 3508 8501 3511 8501
      3512 8473 3509 8474 3508 8474 3499 8478
TIME...MOT...LOC 1347Z 268DEG 33KT 3502 8487

MJB
Local storm report, Jun 30, 9:49 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
949 AM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             CHATTANOOGA             35.07N 85.26W
06/30/2015  E0.88 INCH       HAMILTON           TN   TRAINED SPOTTER

            DIME TO NICKEL SIZED HAIL REPORTED BY SPOTTER IN EAST
            RIDGE.

&&

TG
Special weather statement, Jun 30, 12:02 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1202 PM EDT TUE JUN 30 2015

TNZ035-067-301645-
ROANE-MORGAN-
1202 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT ROANE AND SOUTHEASTERN MORGAN
COUNTIES...

AT 1202 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROCKWOOD...MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...KINGSTON...ROCKWOOD...OLIVER SPRINGS...MIDTOWN...
FAIRVIEW...HARRIMAN...OAKDALE...COALFIELD...DEARMOND...BRADBURY AND
PINE ORCHARD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3583 8477 3586 8473 3589 8471 3591 8468
      3599 8472 3604 8477 3607 8436 3591 8427
      3590 8427 3590 8429 3588 8428 3589 8433
      3584 8434 3582 8438 3578 8438 3577 8439
      3578 8442 3576 8443
TIME...MOT...LOC 1602Z 279DEG 21KT 3593 8472

MJB
Special weather statement, Jun 30, 12:25 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1225 PM EDT TUE JUN 30 2015

TNZ081>083-098-099-301715-
RHEA-BLEDSOE-MARION-HAMILTON-SEQUATCHIE-
1225 PM EDT TUE JUN 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RHEA...
BLEDSOE...SEQUATCHIE...NORTHWESTERN HAMILTON AND CENTRAL MARION
COUNTIES...

AT 1224 PM EDT /1124 AM CDT/...A LINE OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR PIKEVILLE TO 7 MILES SOUTHEAST OF
TRACY CITY...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
DAYTON...DUNLAP...PIKEVILLE...SIGNAL MOUNTAIN...WALDEN...WHITWELL...
FAIRMOUNT...GRAYSVILLE...POWELLS CROSSROADS...MARTIN SPRINGS...FOSTER
FALLS S.P....SEQUATCHIE CAVE...EVENSVILLE...NORTH CHICKAMAUGA CREEK
GORGE...GRIFFITH CREEK...BRAYTON...LONE OAK...FLAT TOP MOUNTAIN...OLD
CUMBERLAND AND PALIO.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3514 8581 3522 8572 3524 8569 3531 8564
      3532 8557 3536 8551 3541 8549 3541 8551
      3566 8528 3564 8487 3506 8541
TIME...MOT...LOC 1624Z 252DEG 17KT 3554 8525 3519 8565

MJB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:00 PM EDTSpecial Weather StatementMRXClaiborne45 min
Jun 29, 8:09 PM EDTSevere Thunderstorm WarningMRXCampbell, Claiborne28 min
Jun 29, 8:58 PM EDTSpecial Weather StatementMRXCampbell, Morgan, Scott, Union62 min
Jun 29, 9:25 PM EDTSpecial Weather StatementMRXGrainger, Hamblen50 min
Jun 29, 10:09 PM EDTSpecial Weather StatementMRXAnderson, Morgan36 min
Jun 29, 11:27 PM EDTAreal Flood AdvisoryMRXAnderson, Knox, Morgan2 hr
Jun 30, 1:36 AM EDTAreal Flood AdvisoryMRXAnderson, Knox, Morgan, Roane4 hr
Jun 30, 6:06 AM EDTAreal Flood AdvisoryMRXBledsoe, McMinn, Meigs, Rhea114 min
Jun 30, 7:19 AM EDTSpecial Weather StatementMRXMonroe, Polk41 min
Jun 30, 9:12 AM EDTSpecial Weather StatementMRXHamilton48 min
Jun 30, 9:48 AM EDTSpecial Weather StatementMRXBradley27 min
Jun 30, 12:02 PM EDTSpecial Weather StatementMRXRoane43 min
Jun 30, 12:25 PM EDTSpecial Weather StatementMRXBledsoe, Marion, Rhea, Sequatchie50 min
Jun 30, 2:06 PM EDTSpecial Weather StatementMRXRoane39 min
Jun 30, 2:16 PM EDTSevere Thunderstorm WarningMRXAnderson, Morgan, Roane44 min
Jun 30, 2:38 PM EDTAreal Flood AdvisoryMRXMcMinn, Meigs, Rhea3 hr
Jun 30, 2:43 PM EDTAreal Flood AdvisoryMRXRoane2 hr
Jun 30, 2:59 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox, Loudon, Roane46 min
Jun 30, 3:08 PM EDTSpecial Weather StatementMRXJefferson52 min
Jun 30, 3:20 PM EDTSpecial Weather StatementMRXMorgan, Scott40 min
Jun 30, 3:25 PM EDTFlash Flood WarningMRXRoane3 hr
Jun 30, 3:30 PM EDTAreal Flood AdvisoryMRXBlount, Knox, Loudon, Roane, Sevier3 hr
Jun 30, 3:30 PM EDTSevere Thunderstorm WarningMRXMorgan, Scott45 min
Jun 30, 3:59 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Roane33 min
Jun 30, 4:28 PM EDTSpecial Weather StatementMRXClaiborne47 min
Jun 30, 5:01 PM EDTAreal Flood AdvisoryMRXMorgan, Roane119 min
Jun 30, 5:15 PM EDTSpecial Weather StatementMRXGrainger45 min
Jun 30, 5:29 PM EDTSpecial Weather StatementMRXLoudon46 min
Jun 30, 5:31 PM EDTSpecial Weather StatementMRXBledsoe44 min
Jun 30, 5:49 PM EDTSevere Thunderstorm WarningMRXLoudon, McMinn, Monroe, Roane41 min
Jun 30, 6:15 PM EDTAreal Flood AdvisoryMRXBledsoe, Loudon, McMinn, Meigs, Monroe, Rhea and 1 more2 hr
Jun 30, 6:27 PM EDTAreal Flood WarningMRXRoane2 hr
Jun 30, 6:28 PM EDTSpecial Weather StatementMRXMonroe47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.